Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 99, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 18, 2015, 12:45 PM CDT for Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 12:45 PM CDT (17:45 UTC)
- Expired
- Jun 18, 2015, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 65 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WGUS54 KCRP 181745
FFWCRP
TXC249-181945-
/O.NEW.KCRP.FF.W.0099.150618T1745Z-150618T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AND CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 245 PM CDT
* AT 1244 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALICE...PREMONT...LA GLORIA...PALITO BLANCO...BEN BOLT AND LAKE
ALICE.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2726 9823 2781 9823 2783 9795 2764 9796
2763 9806 2726 9806
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 12:41 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 18, 12:41 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT THU JUN 18 2015
.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.
&&
.AVIATION...SCATTERED CONVECTION FORMED NEAR COASTAL CONVERGENCE
ZONE AND SPREADING INLAND A LITTLE FASTER THAN YESTERDAY. MVFR
CIGS WILL CONTINUE OVER COASTAL PLAINS THROUGH THE AFTERNOON WITH
THE SCATTERED THUNDERSTORMS. COULD SEE BRIEF IFR VSBYS WITHIN
HEAVY RAIN. EXPECT THE FOCUS FOR CONVECTIVE DEVELOPMENT WILL SHIFT
TO THE WEST FOR THIS AFTERNOON AND TONIGHT AS DEEP MOISTURE WILL
REMAIN OVER THIS REGION. KEPT A MENTION OF TSRA IN LRD TAF THROUGH
06Z. MVFR CIGS/VSBYS WILL BE PREVALENT WITH THE CONVECTION BUT
COULD SEE PERIODS OF IFR VSBYS ALONG WITH GUSTY WINDS. MVFR CIGS
WILL RETURN TO THE INLAND COASTAL PLAINS BY 09Z FRIDAY WITH MVFR
CIGS LINGERING THROUGH THE MORNING FOR THE VICTORIA CROSSROADS.
MVFR CIGS WILL LINGER OVER THE BRUSH COUNTRY FRIDAY MORNING AND
SCATTERED SHOWERS COULD REDEVELOP BY MID MORNING.
&&
.PREV DISCUSSION... /ISSUED 1032 AM CDT THU JUN 18 2015/
DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE REGION THIS
MORNING WITH 12Z CRP SOUNDING SHOWING PRECIPITABLE WATER VALUE OF
2.3 INCHES. SPEED CONVERGENCE ZONE ALONG THE COAST PROVIDING
FOCUS FOR CONVECTIVE DEVELOPMENT AT THIS TIME. ANY THUNDERSTORM
THAT FORMS WILL HAVE THE CAPABILITY OF PRODUCING 2 TO 3 INCHES IN
AN HOUR. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE COASTAL
PLAINS THROUGH 7 PM. GOES SOUNDER OF PRECIPITABLE WATER SHOWS
DRIER AIR LOCATED OVER THE NORTHWEST GULF OF MEXICO OFF THE
LOWER TEXAS COAST. THINK THAT THIS LOWER THETA-E AIR MASS WILL
MOVE INTO THE COASTAL PLAINS FOR THIS EVENING AND REDUCE RAIN
CHANCES. SCENARIO IS DIFFERENT FOR THE BRUSH COUNTRY. THE DEEP
TROPICAL MOISTURE AXIS IS EXPECTED TO DRIFT WESTWARD AND REMAIN
THERE THROUGH THE NIGHT. 12Z ANALYSIS SHOWS A WEAK MID LEVEL
VORTICITY MAXIMUM SOUTH OF MCALLEN. HRRR/GFS/ECMWF/SREF ALL TAKE
THIS FEATURE UP THE RIO GRANDE TOWARD LAREDO THIS EVENING. LOW
LEVEL MOISTURE CONVERGENCE ALSO EXPECTED TO SHIFT INLAND THROUGH
THIS AFTERNOON. WITH TROPICAL AIR MASS...ANY STORMS COULD PRODUCE
2 TO 3 INCHES IN AN HOUR WITH MAXIMUM ACCUMULATIONS TO 5 OVER THE
BRUSH COUNTRY. SO WILL ISSUE FLASH FLOOD WATCH FOR THE BRUSH
COUNTRY THROUGH MIDNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 78 90 77 89 / 40 20 20 20 40
VICTORIA 86 75 87 74 88 / 50 20 30 20 40
LAREDO 92 77 92 76 93 / 60 60 20 30 40
ALICE 89 75 92 76 92 / 50 50 30 20 40
ROCKPORT 87 78 87 79 88 / 40 20 20 20 40
COTULLA 91 74 90 75 90 / 60 60 30 30 40
KINGSVILLE 89 76 91 77 91 / 40 20 30 20 40
NAVY CORPUS 87 80 87 79 88 / 40 20 20 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
WEBB.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
HIGH RIP CURRENT RISK UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...NONE.
&&
TMT/89...AVIATIONHazardous weather outlook, Jun 18, 10:58 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1058 AM CDT THU JUN 18 2015 GMZ230-235-TXZ229>234-239>247-190000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-LA SALLE- MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1058 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR THE COASTAL BEND AND THE VICTORIA CROSSROADS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE BRUSH COUNTRY UNTIL MIDNIGHT TONIGHT. ALTHOUGH WIDESPREAD RAINFALL AMOUNTS OF MORE THAN 1 INCH ARE NOT ANTICIPATED TODAY...STANDING WATER IN FIELDS AND SWOLLEN CREEKS AND DITCHES WILL RESULT IN ANY RAINFALL TO BRING RAPID RUNOFF AND POSSIBLE FLOODING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING...WITH MORE NUMEROUS SHOWERS AND STORMS OVER THE BRUSH COUNTRY. THE STORMS IN THIS AREA WILL BE CAPABLE OF PRODUCING RAIN RATES OF 2 TO 3 INCHES IN AN HOUR. ISOLATED TOTAL RAINFALL AMOUNTS COULD REACH UP TO 5 INCHES OVER THE BRUSH COUNTRY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A STRONGER STORM COULD PRODUCE WIND GUSTS TO 45 MPH AND VERY SMALL HAIL. THERE IS A HIGH RISK OF RIP CURRENTS THROUGH 10 PM THURSDAY OVER GULF-FACING BEACHES DUE TO HIGH PERIOD SWELLS AND SUSTAINED ONSHORE FLOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND ACROSS SOUTH TEXAS. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN...ESPECIALLY ACROSS THE BRUSH COUNTRY AND WESTERN PORTIONS OF THE COASTAL BEND. LOCALIZED FLOODING WILL BE POSSIBLE DUE TO SATURATED SOILS FROM PREVIOUS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ250-255-270-275-190000- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1058 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/GW/MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:21 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| Jun 17, 7:35 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| Jun 17, 7:45 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 45 min |
| Jun 17, 7:46 PM CDT | River Flood Warning | CRP | Bee | 18 hr |
| Jun 17, 7:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Jun 17, 8:55 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 7 days |
| Jun 17, 8:55 PM CDT | River Flood Warning | CRP | Jim Wells | 31 hr |
| Jun 17, 10:11 PM CDT | Areal Flood Warning | CRP | Jim Wells, Nueces | 6 hr |
| Jun 17, 10:24 PM CDT | Areal Flood Warning | CRP | Kleberg | 3 hr |
| Jun 17, 10:40 PM CDT | Special Weather Statement | CRP | Duval | 50 min |
| Jun 17, 11:41 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 3 hr |
| Jun 18, 1:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 2 hr |
| Jun 18, 2:38 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun | 112 min |
| Jun 18, 3:03 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 38 hr |
| Jun 18, 3:17 AM CDT | River Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 7 days |
| Jun 18, 3:23 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 19 hr |
| Jun 18, 3:39 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 18 hr |
| Jun 18, 11:43 AM CDT | Areal Flood Advisory | CRP | Nueces | 62 min |
| Jun 18, 1:19 PM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.